Hello GrannyMelba.. Welcome to the forum.. At your age I would taper the hydro although you are on a very low dose there is no sense in you suffering if it can be avoided.. Although you could stop the hydro and go thru wd I do not know how intense it would be, it has been 5 years this is why I recommend a taper.. The Xanax you Have to taper. This is not like the Hydro where you are sick for 3 to 5 days you can have Seizures and it is very uncomfortable the Anxiety would be thru the roof much less the sleep deprivation. No the Xanax needs a long slow taper.. Have you spoken with your Dr. about getting off these meds ? He can offer comfort meds to help with the hydo wd He/She could also move you to Valium to make tapering easier I do not know as you need to speak with them But Please do not stop the Xanax Cold Turkey.. Others will be along I'm sure I wish you well and Hope you speak with your Dr of your desires.. lesa
Hi there- As Lesa said, never cold turkey Xanax. I agree with tapering the hydrocodone as well. Detox causes hypertension which wouldn't be good for you.
Definitely speak with your doctor before you do anything. We just want to make sure you're medically safe. Stay in touch!
As at least one of the others mentioned your bp will probably go up during the withdrawals so you need to talk to your doctor so that he can pick the best course of action for you. He might up your bp meds or offer some other solution. Also it sounds easiest to me to taper of off one and then the other rather than both at once but that's just a guess.